Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
UnitedKorea

Accutane and Vitamin A

Recommended Posts

I'm currently on my 3rd cycle of accutane. i am also an avid weight lifter but have very bad experience with whey protein which triggered the acne exposion long time ago so I do not currently take any supplements.

However, I have started to take protein bars but have just noticed that they contain 50% DV of vitamin A.

I know that I am supposed to avoid vitmain A in any form while taking accutane, which is bascially vitamin A.

but my question is: WHY are we supposed to avoid them?? i'd like to get back to taking protein bars but if its going to in any way hinder the progress of accutane then i would hands down quit them

might i add that i am currently taking 20-30mg a day which is pretty low

Edited by UnitedKorea

Share this post


Link to post
Share on other sites

because accutane is a potent derivative of vitamin a which already does a toll onto the liver so adding more vitamin a in one's diet can cause more damage onto the liver. that is also why you shouldnt drink or smoke while on accutane

Share this post


Link to post
Share on other sites

Hi there. You're supposed to avoid a high intake of vitamin A because oral isotretinoin is a derivative from the vitamin itself. The drug gets processed by the liver as if you're taking too much vitamin A. If you do a search on vitamin A toxicity, you'll find that the side effects for taking too much are pretty much identical to taking Accutane. Adding additional vitamin A in large amounts to Accutane not only puts more stress on the liver, but can also induce more side effects.

Share this post


Link to post
Share on other sites
I'm currently on my 3rd cycle of accutane. i am also an avid weight lifter but have very bad experience with whey protein which triggered the acne exposion long time ago so I do not currently take any supplements.

However, I have started to take protein bars but have just noticed that they contain 50% DV of vitamin A.

I know that I am supposed to avoid vitmain A in any form while taking accutane, which is bascially vitamin A.

but my question is: WHY are we supposed to avoid them?? i'd like to get back to taking protein bars but if its going to in any way hinder the progress of accutane then i would hands down quit them

might i add that i am currently taking 20-30mg a day which is pretty low

3 cycles wow. Did u never stay completely clear off finishing a course. What has your time line been like? Sorry these are question and not answers to your question, but i am inquiring about it because i may be taking accutane myself sometime soon and just trying to gather info from all accutane users.

Share this post


Link to post
Share on other sites

well seeing that my dosage is pretty low, additional amounts of vitamin A wouldn't hurt, in my opinion- compared to my previous cycles of 80mg and 50mg.

my question is would it have any effect on making the acne worse or prevent the accutane from doing its job??

Share this post


Link to post
Share on other sites
I'm currently on my 3rd cycle of accutane. i am also an avid weight lifter but have very bad experience with whey protein which triggered the acne exposion long time ago so I do not currently take any supplements.

However, I have started to take protein bars but have just noticed that they contain 50% DV of vitamin A.

I know that I am supposed to avoid vitmain A in any form while taking accutane, which is bascially vitamin A.

but my question is: WHY are we supposed to avoid them?? i'd like to get back to taking protein bars but if its going to in any way hinder the progress of accutane then i would hands down quit them

might i add that i am currently taking 20-30mg a day which is pretty low

3 cycles wow. Did u never stay completely clear off finishing a course. What has your time line been like? Sorry these are question and not answers to your question, but i am inquiring about it because i may be taking accutane myself sometime soon and just trying to gather info from all accutane users.

my first was about 3 years ago in 11th grade. 80mg for 6 months. 6 months is the standard but can be taken longer. my face was beautiful and clear like a princess but my back was still getting owned by acne so i knew the accutane hadn't finished the job and completely shut down the sebum glands. 3 months later i started to break out and told the doctor i know i need to get on the accutane again to finish the job. bitch wouldnt listen and gave me other weak meds which made it worse until it got to the point where it was worse than when i started my first cycle. 6 months after i finished my first cycle i went on another one with a traumatizing and horrific IB and went on that for 12 months on 40-50 mg which did its job. 3 months later i find small breakouts and i didnt want to relive the nightmare of getting to the point where its worse than ever before so bought accutane onilne since i had to wait 6 months to start another cycle. of course it was small acne but it was persistent so after a month of my own, i went to the doctor to start my 3rd last december and am currently on my 3rd month on 30mg with stlll a few acne but dont plan on ever quitting... a sad reality

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×